advertisement
Question
Posted by: Genevieve | 2011-09-07

Struggle with body since puberty

Since puberty I have been plagued with ovarian cysts and endometriosis, and therefore various oral contraceptives, progesterone creams and oestrogen gels. I also take epilepsy and bipolar medicatin which changed a few times and has been stable for about 2 years now. Through this time my weight has fluctuated greatly and now I am sitting at around 90kg, 1.7m (I look bad). I have tried low GI eating, low KJ intake, 3 days a week gym, but absolutely no change. I am at a loss. Where do I turn? I am out of proportion in fat deposition. my upper arms are oddly large as well as my thighs, and no one in my family looks this way.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Genevieve
I am so sorry to hear about your health problems all of which together with the medications you have to take, can contribute to weight gain and also hamper weightloss. Because of the complexity of your gynaecological problems which are often associated with insulin resistance, plus the effect of the medications, I would recommend that you consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will have to work out an individual slimming diet for you that takes all these factors into account, which is something I cannot do for you over the Internet. I hope you are still doing your 3 sessions per week at the gym, because exercise is one of the most powerful aids in controlling weight and also combatting the depression associated with your bipolar condition.
Once you have lost some weight, you may need to consult a plastic surgeon about your fat deposits in the upper arms and thighs to discuss treatments such as liposuction.
Holding thumbs that you will now start losing weight and get those problem areas sorted out.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Annemarie | 2011-09-07

Hi Gen

See on top of this page in bold print weight loss chat forum. Please chat to us. We motivate each other.
Please visit us.

Reply to Annemarie
Posted by: DietDoc | 2011-09-07

Dear Genevieve
I am so sorry to hear about your health problems all of which together with the medications you have to take, can contribute to weight gain and also hamper weightloss. Because of the complexity of your gynaecological problems which are often associated with insulin resistance, plus the effect of the medications, I would recommend that you consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will have to work out an individual slimming diet for you that takes all these factors into account, which is something I cannot do for you over the Internet. I hope you are still doing your 3 sessions per week at the gym, because exercise is one of the most powerful aids in controlling weight and also combatting the depression associated with your bipolar condition.
Once you have lost some weight, you may need to consult a plastic surgeon about your fat deposits in the upper arms and thighs to discuss treatments such as liposuction.
Holding thumbs that you will now start losing weight and get those problem areas sorted out.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement